PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What kind of reaction to a sun-sensitizing drug is photoallergy?

ANSWER

With photoallergy, problems happen when skin is exposed to the sun after certain medicines or compounds are put on the skin. The ultraviolet (UV) light of the sun changes the drug. This causes the production of antibodies that are responsible for the sun-sensitivity reaction. The reaction usually includes an eczema-type rash, often a few days after exposure. The rash can spread to parts of the body that were not exposed to the sun.

From: Sun-Sensitizing Drugs WebMD Medical Reference

SOURCES: FDA. Emedicine: "Drug-Induced Photosensitivity." Medicinenet.com: "Sunburn and Sun Sensitizing Drugs."


Reviewed by Debra Jaliman on March 14, 2019

SOURCES: FDA. Emedicine: "Drug-Induced Photosensitivity." Medicinenet.com: "Sunburn and Sun Sensitizing Drugs."


Reviewed by Debra Jaliman on March 14, 2019

NEXT QUESTION:

What kind of reaction to a sun-sensitizing drug is phototoxicity?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: